MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824350
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 3.50 x 24 mm stent delivery system catheter was returned for analysis.Examination of the crimped stent via scope found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent outer diameter was measured by snap gauge and the result was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.Examination of the tip via scope found no damage to the tip.A visual and tactile examination of the hypotube found a break 18.2 cm distal to the distal end of the strain relief as well as multiple kinks along the length of the hypotube shaft.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and a tactile examination was performed.No issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 16-jun-2021.It was reported that a device hub detachment occurred.The 95% stenosed target lesion was located in the mildly tortuous and mildly calcified proximal circumflex.A 3.50 x 24mm synergy xd drug-eluting stent was advanced but failed to cross the lesion.Furthermore, during procedure while the physician was trying to bend the shaft to advance to the lesion.The hub then detached from the catheter.Another 3.50 x 24mm synergy xd drug-eluting stent was used but also failed to cross the lesion.The procedure was completed with a non boston scientific device.There were no patient complications reported.However, returned device analysis revealed a shaft break.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12093814
Report Number2134265-2021-08343
Device Sequence Number4218601
Product Code NIQ
UDI-Device Identifier08714729981060
UDI-Public08714729981060
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model NumberH7493941824350
Device Lot Number0026881471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1